I had .5 cc radiesse injected deep in each cheek 14 days ago. It's changed the shape of my face - like a different person. I am very sad. My left cheek is much larger than the right and my bone structure is hidden under a mound of round puffy flesh. The doctor has been very supportive, telling me to ice gently massage, but basically said there is nothing else to be done. Is it possible to cut the radiesse out going from the inside of my mouth? Is there ANY hope? Will this remain for 18 mths?
Radiesse - I Look Like a Different Person. Is There Really Nothing That Can Be Done to Fix This? (photo)
Doctor Answers 12
I Look Like a Different Person.
I can't tell from the photos but it's hard to reconcile a drastic change in your appearance from just 0.5 cc of Radiesse. You may have an allergic or unusual reaction from injection, if that's actually the case. Either way, there is no way to dissolve this material, as there would be for hyaluronic acid (in which case you can use hyaluronidase). You should speak to your PS about this but I don't think there will be much that can be done.
Not enough for significant change
The area of redness and bruising should improve over the course of the next week or two. 0.5cc is a minimal amount for the cheek area. It would be good to follow up and review before and after pics, along with expectations, with your physician. Best of luck
Radiesse - I Look Like a Different Person. Is There Really Nothing That Can Be Done to Fix This?
There are only two ways to get Radiesse out. Either it dissolves on its own or micro-lipo is used to suction it out along with some of the fatty layer. You should just let it dissolve on its own. Following that select a plastic and cosmetic surgeon that understands and follows the proper aesthetics of facial (and cheek) beauty for the creation of naturally more attractive cheeks and face.
You might also like...
Radiesse to Augment Cheeks
.5cc of Radiesse is a conservative injection volume and would not be the sole cause of the tissue increase in your cheeks. Furthermore, as some of the other doctors have mentioned, Radiesse does not expand after injection. Everyone’s body responds differently to trauma, and it appears you’re experiencing a residual swelling reaction from the penetration of the needle and/or the diffusion of the filler itself. If the puffiness does not subside soon, you will have to wait out the 12-18 months for the filler to dissolve.
Radiesse injection to enhance volume on the cheeks
Dear writer, You received a fairly small amount of Radiesse injection in your cheeks. This was performed just two weeks ago and my suspicion is that at least part of the puffiness or increased volume you are seeing may be related to residual inflammation from the injection. It will probably improve to some extent in the next few weeks. I would stop massage or any manipulation of the area completely. Very glad your doctor is being supportive and was very conservative in the amount of Radiesse injected.
The volume of Radiesse injected, 0.5 cc into each cheek, is a relatively small amount and should not dramatically change the shape of your face. I suspect that you have some persistent swelling and inflammation that will eventually resolve. You would not want to have the Radiesse "cut out" as there would be scarring and you would still have the swelling and inflammation. Some people can have a very brisk inflammatory response and swelling, which could take longer than 14 days to resolve. I suggest you continue follow up with this doctor who sounds like he is supportive and attentive to your concerns. (This answer is not intended nor implied to be a substitute for medical advice. The information presented in this posting is for patients’ general education only. Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)
Radiesse for Cheek Augmentation
When injected properly, Radiesse is a very nice filler for cheek augmentation. 0.5cc into each cheek is not that much volume. It is very difficult to appreciate what you are concerned about in the picture, and it is not likely due to the Radiesse alone. There may be a little bit of residual swelling that still has not resolved. Regardless, Radiesse usually goes away within 9 months.
Radiesse in the cheeks
Radiesse does not expand very much after it is injected, so it is hard to attribute your current cheek volume to the product itself. In addition, 0.5cc in each cheek is not very much volume, making it unlikely to change the shape of your face. As a result, your swelling is probably due to inflammation and should improve with time. While this usually resolves within two weeks, some people have swelling for longer.
Radiesse is temporary and lasts closer to 9-10 months in the cheeks. There is no eraser for it. Try ice packs and sleeping with a few pillows under your head at night to help with the swelling.
Thanks for posting pictures, it is very helpful. After the swelling resolves, you should look like the immediate post op picture that you posted. Radiesse does not grow over time so immediately after the injection is what the results will look like. However, if you developed any swelling or inflammation, then this may take some time to go down, but should not take long. 0.5 cc of Radiesse is a very small amount of filler and should not make a dramatic change. However, you would have to be seen in person to determine if something else is going on.
Face shape change from Radiesse
Because you look different 14 days later compared to the immediate post-injection photos, I wonder if you have had some type of inflammatory reaction. Are you having any discomfort. 0.5cc injected deeply is unlikely to make a major change in your facial shape. You might suggest to your doctor that you try some oral steroid for the swelling. Otherwise, I agree that you have to wait it out.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.